Couldn't find what you looking for?

TRY OUR SEARCH!

Hi everyone. This is my first post, though I have been reading what everyone's had to say for years. I got myself in quite a mess, and I could really use you help. I did something very stupid. Because I have several very painful conditions and because they are being very undertreated ( one Vicodin ES per day), I finally broke down and accepted 50 ten mg Methadone tabs from a very well-meaning friend. She saw how much I was suffering (I could barely get out of bed to work and take care of an elderly parent)and she somehow had the pills left over from her scripts (she takes less than prescribed and these 50 pills were just a one-time thing) In 3 weeks, I went through the whole lot and now I am scared to death to go through withdrawal.
I did go through withdrawal once before, though I thought I had the flu really bad. My doctor operated on my back and said "since the surgery was successful, you won't need the pain pills anymore." Being naive to how narcotics work, I just suffered through the "flu" for about 10 days and then felt better. When I told the surgeon about it, he just laughed and explained I had narcotic withdrawal. He was never really apologetic and I didn't see the humor in it. The physical symptoms were bad, but the emotional ones were devastating;anxiety and depression like I've never had before.
I've been reading on this site and others that Methadone withdrawal is much more severe. They last longer and the emotional symptons are nearly unbearable. As I said before, I took around 35-40mg per day, skipping 3 days when the pain was tolerable.
So my question to those who know is...is there a chance that I may not go through withdrawal since it was only 3 weeks? And if I do, is there a chance the withdrawals may be less severe? I'm not asking for a specific amount of time, I know you cannot give me that. I have to work and take care of an elderly parent. He depends on me for so much. I explained to him what I've done and he never judged me, only said he wished I wasn't in so much pain. He's been a wonderful father, and for him I am truly blessed.
I know what I've done is wrong. I will NEVER take anyone else's medication for any reason. Unfortunately, I cannot go to pain management (long story..I've tried for years, it's just an impossibility with me)
I'm terrified, even though I understand that this is all my fault. I guess I will buck up and go throught the withdrawals if I need to. But is there any chance I may have not taken enough to withdrawal? BTW, I thought of using the Vicodin to taper down. The Vicodin had no effect on me while I'm on Methadone. Thank you in advance for your replies. As I said before, I know no one can give me an exact time line, but any advice would be greatly appreciated. God bless.

Loading...

I am so sorry to read this. I have been there.  Lets face it., with drawing from any kind of narcotic is horror. It is just something we cant avoid. There is NO EASY WAY OUT ..no pain free way to do it. You just have to do it. I suggest what ever med you have. To wean down as small of a dose as you can and then JUST DO BABE. Just beat the c**p right out it. Allow yourself to feel miserable and horrible. Shower each day, try to blog to help others and I promise you, in less than 10 days. You will be done with it. Good luck God be with you.
Reply

Loading...